trying to hang in there
Feb 8, 2009
I am female 39 positive since 1996. I had a long drug holiday of 5 years, I have been taking Kivvexa with Reyataz and Novir for 4 weeks. I am not liking this treatment very much at all. I have glossy sorta yellow eyes no matter how much water I drink they feel strained and sore. I get hot flushes quite often and in generel feeel lousy. I have to go for a TDM (therapeutic drug monitoring) in a few day to see what my levels are. I am hoping i can get off the norvir or something. I felt great before i started treament I feel lousy now. I was on indinvir and combivr for years and never felt like this. Can I go off this regime and switch to something else without scrweing things up. I still have to wait two weeks for the results. I also have4 had reoccuring yeast infections. I am starting to think that I am going downhill, It's been 13 years for me. I am wondering if i am starting to go downhill, havn'et had a new lab result yet. last one was cd4-350 and viral load 19,000
Response from Dr. Henry
Certainly atazanavir can cause jaundice (yellowing of the eyes). Often many of the annoying side effects experienced when first starting a regimen such as yours may diminish over the first several months. If alternative drugs are available where you are (such as darunavir or fosamprenavir or raltegravir or saquinavir) then a switch may be worth discussing with your HIV doc. I would try to be patient for a while longer though you do sound worriend/miserable but hopefully things will stabilize and then improve. If you have having specific symptoms then sometimes some treatment can be given to help those out. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- What Is The Difference Between Hiv And The Flu?
- When You Have A Herpes Break Out How Long Does It Take To Get Blisters?
- When Will A Blood Test Show Herpes?
- What's The Difference Between Trichomoniasis And Bacterial Vaginosis?
- What Virus Or Bacteria Causes Shingles?
- What Are The Chances Of Getting Herpes From Infected Person?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.